Alert archive / North Dakota / Tornado Warnings in 2010
Tornado Warning 12, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jun 17, 2010, 2:36 PM CDT for Burke County, Divide County, North Dakota. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2010, 2:36 PM CDT (19:36 UTC)
- Expired
- Jun 17, 2010, 3:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
Counties Burke County, ND, Divide County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 2:40 PM CDT | TORNADO | 5 Ne Noonan, ND | TORNADO WITH DEBRIS VISIBLE ON THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 12:21 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.6 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -314 m²/s²
- 0-3 km storm-relative helicity
- -223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
720
WFUS53 KBIS 171936
TORBIS
NDC013-023-172030-
/O.NEW.KBIS.TO.W.0012.100617T1936Z-100617T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
236 PM CDT THU JUN 17 2010
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN BURKE COUNTY IN NORTHWEST NORTH DAKOTA...
EASTERN DIVIDE COUNTY IN NORTHWEST NORTH DAKOTA...
* UNTIL 330 PM CDT
* AT 236 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR
NOONAN...OR 15 MILES EAST OF CROSBY. DOPPLER RADAR SHOWED THIS
TORNADO MOVING NORTHWEST AT 15 MPH. ADDITIONAL STORMS TO THE
SOUTHEAST OF NOONAN COULD PRODUCE TORNADOS AS WELL.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHWESTERN BURKE AND NORTHEASTERN
DIVIDE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4901 10266 4862 10251 4862 10289 4864 10291
4900 10334
TIME...MOT...LOC 1936Z 147DEG 15KT 4892 10296
$$
KINNEY3 follow-up statements
889
WWUS53 KBIS 171944
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
244 PM CDT THU JUN 17 2010
NDC013-023-172030-
/O.CON.KBIS.TO.W.0012.000000T0000Z-100617T2030Z/
BURKE ND-DIVIDE ND-
244 PM CDT THU JUN 17 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN DIVIDE AND WESTERN
BURKE COUNTIES UNTIL 330 PM CDT...
AT 240 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO. THIS
TORNADO WAS LOCATED 5 MILES NORTHEAST OF NOONAN...OR 16 MILES EAST OF
CROSBY...MOVING NORTHWEST AT 15 MPH.
THE TORNADO WILL AFFECT MAINLY RURAL AREAS OF EASTERN DIVIDE AND
WESTERN BURKE COUNTIES. OTHER TORNADOES MAY QUICKLY DEVELOP FROM
STORMS TO THE SOUTHEAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4901 10266 4862 10251 4862 10289 4864 10291
4900 10334
TIME...MOT...LOC 1944Z 153DEG 13KT 4896 10295
$$
KINNEY478
WWUS53 KBIS 172002
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
302 PM CDT THU JUN 17 2010
NDC013-023-172030-
/O.CON.KBIS.TO.W.0012.000000T0000Z-100617T2030Z/
BURKE ND-DIVIDE ND-
302 PM CDT THU JUN 17 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN DIVIDE AND WESTERN
BURKE COUNTIES UNTIL 330 PM CDT...
AT 259 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A FUNNEL CLOUD. THIS
TORNADO WAS LOCATED NORTH NORTHWEST OF NOONAN...OR TWO MILES SOUTH
OF THE CANADIAN BORDER...MOVING WEST AT 15 MPH.
THE TORNADO WILL AFFECT MAINLY RURAL AREAS OF EASTERN DIVIDE AND
WESTERN BURKE COUNTIES. ADDITIONAL TORNADOES ARE POSSIBLE WITH
DEVELOPING STORMS TO THE SOUTHEAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4901 10266 4862 10251 4862 10289 4864 10291
4900 10334
TIME...MOT...LOC 2002Z 107DEG 13KT 4896 10305
$$
KINNEY925
WWUS53 KBIS 172035
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
335 PM CDT THU JUN 17 2010
NDC013-023-172044-
/O.EXP.KBIS.TO.W.0012.000000T0000Z-100617T2030Z/
BURKE ND-DIVIDE ND-
335 PM CDT THU JUN 17 2010
...THE TORNADO WARNING FOR EASTERN DIVIDE AND WESTERN BURKE COUNTIES
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT FOR FOR THE AREA UNTIL 9 PM CDT.
ADDITIONAL FUNNEL CLOUD DEVELOPMENT IS STILL POSSIBLE.
LAT...LON 4901 10266 4862 10251 4862 10289 4864 10291
4900 10334
TIME...MOT...LOC 2002Z 107DEG 13KT 4896 10305
$$
KINNEYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 17, 5:30 AM CDT, 9 hours 6 minutes earlier.
Area forecast discussion, Jun 17, 5:30 AM CDT, 9 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 530 AM CDT THU JUN 17 2010 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT... MAIN FORECAST CONCERNS/HIGHLIGHTS REVOLVE AROUND THE CONTINUANCE OF SEVERAL ROUNDS OF STRONG THUNDERSTORMS AND HEAVY RAIN ACROSS MUCH OF THE FORECAST AREA TODAY AND THIS EVENING. FLASH FLOODING HAS ALREADY OCCURRED IN SOME AREAS AND IS EXPECTED TO BE A THREAT TODAY THROUGH THE EVENING. STRONG WINDS WILL ALSO BE OF CONCERN TODAY. A STRONG SURFACE LOW PRESSURE SYSTEM WAS OVER EASTERN MONTANA AND WYOMING AND THE WESTERN DAKOTAS THIS MORNING. THIS SYSTEM IS EXPECTED TO INTENSIFY AND MOVE NORTHEAST INTO SOUTHERN SASKATCHEWAN/MANITOBA BY THIS EVENING. STRONG SOUTH/SOUTHEAST WINDS ACROSS THE STATE ARE EXPECTED TO BECOME SOUTHWEST/WEST OVER FAR SOUTHWESTERN NORTH DAKOTA THIS MORNING...AND SPREAD INTO NORTH CENTRAL NORTH DAKOTA THIS AFTERNOON. THE STRONGEST WINDS SHOULD BE OVER SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA...WHERE SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED. FARTHER NORTH THE WINDS WILL INCREASE DURING THE AFTERNOON. WILL LET THE NEXT SHIFT EVALUATE EXPECTED STRENGTH OF WINDS FOR THE EVENING IN THE NORTH CENTRAL...TO DECIDE IF A WARNING IS NEEDED. ONGOING CONVECTION SINCE WEDNESDAY EVENING HAS PRODUCED SOME SEVERE THUNDERSTORMS WITH THE MAIN THREAT OF STRONG WINDS. HEAVY RAIN HAS ALSO PRODUCED FLASH FLOODING OVER PARTS OF THE REGION. LATEST SPC MESOSCALE ANALYSIS INDICATES AN UNSTABLE AIR MASS WITH STRONG SHEARING ESTABLISHED ACROSS PORTIONS OF WESTERN AND SOUTHERN ND WITH MLCAPES OF 500 TO 1000 J/KG AND MID LEVEL LAPSE RATES OF 6.5 TO 7.5 DEG C/KM. AIR MASS WILL CONTINUE TO BE UNSTABLE TODAY AS STRONG UPPER LEVEL LOW AND VORT ENERGY MOVES FROM WYOMING ACROSS NORTH DAKOTA TODAY...AND CONTINUING OVER THE NORTHERN PART OF THE STATE THIS EVENING. THE THREAT OF SEVERE THUNDERSTORMS CONTINUES THROUGH THE AFTERNOON. GIVEN WIDESPREAD PRECIPITABLE WATER VALUES RANGING FROM 1.2 TO 1.5 INCHES...AS WELL AS ENHANCED MODEL QPF OVERSPREADING SATURATED GROUND ACROSS MUCH OF WESTERN AND CENTRAL ND...FLASH FLOODING WILL CONTINUE TO BE A CONCERN. A FLASH FLOOD WATCH CONTINUES FOR MUCH OF NORTHWESTERN AND NORTH CENTRAL ND TODAY THROUGH THIS EVENING. A FLASH FLOODING THREAT MAY ALSO EVOLVE I .LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT... THE GFS...GEM...AND ECMWF ARE IN FAIRLY GOOD AGREEMENT THROUGH THE LONG TERM. MODELS PLACE SHORTWAVE RIDGING OVER THE NORTHERN PLAINS WITH THE UPPER LEVEL RIDGE AXIS OVER NORTH DAKOTA. THIS RIDGE SHIFTS EASTWARD BY SUNDAY NIGHT ALLOWING A UPPER LEVEL TROUGH TO MOVE INTO THE PACIFIC NORTHWEST. SOUTHWEST FLOW ALOFT DEVELOPS SUNDAY NIGHT WITH MULTIPLE DISTURBANCES EJECTING OUT OF THE TROUGH TOWARDS THE NORTHERN PLAINS THROUGH TUESDAY. THE TROUGH PASSES OVER THE NORTHERN PLAINS ON TUESDAY WITH RIDGING BEGINNING TO BUILD ACROSS MONTANA BY THE END OF THE LONG TERM. EACH DISTURBANCE BRINGS A CHANCE OF SHOWERS AND THUNDERSTORMS TO WESTERN AND CENTRAL NORTH DAKOTA THROUGH TUESDAY NIGHT. TEMPERATURES ARE FORECAST TO REMAIN NEAR NORMAL THROUGH THE PERIOD WITH HIGHS IN THE UPPER 70S TO LOWER 80S. && .AVIATION... A SURFACE LOW INTENSIFYING OVER SOUTHEASTERN MT AND NORTHEASTERN WYOMING EARLY THIS MORNING WITH AN INVERTED SURFACE TROUGH EXTENDING NORTHWESTWARD TOWARD GLASGOW. SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO OCCUR ACROSS MOST OF WESTERN NORTH DAKOTA WITH ANOTHER AREA OF SHOWERS AND THUNDERSTORMS NEAR KJMS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE DAY ON THURSDAY. EXPECT MAINLY VFR CEILINGS TODAY WITH OCCASIONAL PERIODS OF MVFR ESPECIALLY IN SHOWERS AND THUNDERSTORMS. POTENTIALLY SEVERE THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS ARE POSSIBLE AT KMOT...KBIS...AND KJMS IN THE AFTERNOON AND EARLY EVENING HOURS THURSDAY. IN ADDITION TO SHOWERS AND THUNDERSTORMS A RAPIDLY INTENSIFYING SURFACE LOW WILL CREATE GUSTY WINDS ACROSS WESTERN AND CENTRAL NORTH DAKOTA MID MORNING THURSDAY INTO THURSDAY NIGHT AND CONTINUING INTO FRIDAY. WINDS OF 25 TO 35 KNOTS WITH GUSTS AS HIGH AS 45 KNOTS AT ARE POSSIBLE AT KDIK...KMOT...KBIS...AND KJMS. && .HYDROLOGY... STORMS ARE EXPECTED TO CONTINUE ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NORTH DAKOTA. THESE STORMS HAVE A HIGH POTENTIAL FOR CREATING FLASH FLOODING IN THE AREAS OF HEAVIEST RAINFALL. THE CURRENT EXPECTATION IS THAT THE HIGHEST RISK AREAS ARE IN A SWATH EXTENDING THROUGH MCKENZIE...MOUNTRAIL...WARD...AND BOTTINEAU COUNTIES WITH SIGNIFICANT CONCERNS ALSO IN THE ADJOINING COUNTIES. RAINFALL EXCEEDING 2 OR 4 INCHES IS POSSIBLE OVER LARGE AREAS AND LOCALLY THE TOTALS MAY BE EVEN MUCH GREATER. DEPENDING UPON EXACT PLACEMENT OF THE HEAVIEST RAINFALL...COUNTY AND TOWNSHIP ROADS ARE THE MOST SUSCEPTIBLE TO FLASH FLOOD DAMAGE. && .BIS WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 1 AM CDT /MIDNIGHT MDT/ FRIDAY FOR NDZ017>022-031>036-040>047-050. FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NDZ001>005-009>013- 017>019-021-031-032. WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM CDT FRIDAY FOR NDZ003>005-011>013. HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 1 AM CDT FRIDAY FOR NDZ023-025-037-048-051. && SHORT TERM...JV LONG TERM/AVIATION...DC
Hazardous weather outlook, Jun 17, 6:12 AM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 612 AM CDT THU JUN 17 2010 NDZ001-002-009-010-181115- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL- 612 AM CDT THU JUN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH CONTINUES TODAY THROUGH THIS EVENING. THUNDERSTORMS LIKELY...SOME WITH HEAVY RAIN AND SOME SEVERE...TODAY THROUGH THIS EVENING. BECOMING WINDY LATER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WEST WINDS EXPECTED FRIDAY. A CONTINUED UNSETTLED WEATHER PATTERN WITH THE CHANCE OF THUNDERSTORMS IS IN THE FORECAST BEGINNING SATURDAY AFTERNOON THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ017>019-021-031-032-181115- MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS- 612 AM CDT THU JUN 17 2010 /512 AM MDT THU JUN 17 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH CONTINUES TODAY THROUGH THIS EVENING. THUNDERSTORMS LIKELY...SOME WITH HEAVY RAIN AND SOME SEVERE...TODAY THROUGH THIS EVENING. BECOMING WINDY LATER THIS MORNING WITH A HIGH WIND WARNING IN EFFECT FROM LATER THIS MORNING THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WEST WINDS EXPECTED FRIDAY. A CONTINUED UNSETTLED WEATHER PATTERN WITH THE CHANCE OF THUNDERSTORMS IS IN THE FORECAST BEGINNING SATURDAY AFTERNOON THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ020-022-033>036-040>047-050-181115- OLIVER-SHERIDAN-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- 612 AM CDT THU JUN 17 2010 /512 AM MDT THU JUN 17 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS LIKELY...SOME WITH HEAVY RAIN AND SOME SEVERE...TODAY THROUGH THIS EVENING. BECOMING WINDY LATER THIS MORNING WITH A HIGH WIND WARNING IN EFFECT FROM LATER THIS MORNING THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WEST WINDS EXPECTED FRIDAY. A CONTINUED UNSETTLED WEATHER PATTERN WITH THE CHANCE OF THUNDERSTORMS IS IN THE FORECAST BEGINNING SATURDAY AFTERNOON THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ003>005-011>013-181115- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE- 612 AM CDT THU JUN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH CONTINUES TODAY THROUGH THIS EVENING. THUNDERSTORMS LIKELY...SOME WITH HEAVY RAIN AND SOME SEVERE...TODAY THROUGH THIS EVENING. BECOMING WINDY LATER THIS AFTERNOON WITH A WIND ADVISORY IN EFFECT THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WEST WINDS EXPECTED FRIDAY. A CONTINUED UNSETTLED WEATHER PATTERN WITH THE CHANCE OF THUNDERSTORMS IS IN THE FORECAST BEGINNING SATURDAY AFTERNOON THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ023-025-037-048-051-181115- WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY- 612 AM CDT THU JUN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS LIKELY...SOME WITH HEAVY RAIN AND SOME SEVERE...TODAY THROUGH THIS EVENING. BECOMING WINDY LATER THIS AFTERNOON...AND A HIGH WIND WARNING IS IN EFFECT THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WEST WINDS EXPECTED FRIDAY. A CONTINUED UNSETTLED WEATHER PATTERN WITH THE CHANCE OF THUNDERSTORMS IS IN THE FORECAST BEGINNING SATURDAY AFTERNOON THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
In the hours before
Local storm report, Jun 17, 1:48 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
148 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM HEAVY RAIN ELGIN 46.40N 101.85W
06/17/2010 M1.10 INCH GRANT ND PUBLIC
DURATION OF 45 MINUTES.
&&
JMSpecial weather statement, Jun 17, 1:50 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 150 PM CDT THU JUN 17 2010 NDZ019>021-034-035-042-045-171945- BURLEIGH ND-GRANT ND-MCLEAN ND-MERCER ND-MORTON ND-OLIVER ND-SIOUX ND- 150 PM CDT THU JUN 17 2010 ...SPECIAL WEATHER STATEMENT FOR SIOUX...MORTON...OLIVER...BURLEIGH ...MERCER...GRANT AND MCLEAN COUNTIES UNTIL 245 PM CDT... AT 145 PM CDT...THUNDERSTORMS EXTENDED FROM BEULAH...HAZEN...AND CENTER...TO NEAR FLASHER. MOVEMENT WAS NORTH AT 30 MPH. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 45 MPH...ALONG WITH VERY HEAVY RAINFALL. THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 900 PM CDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. JP MARTIN/HAMMER
Local storm report, Jun 17, 2:13 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
213 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND GST BISMARCK 46.81N 100.78W
06/17/2010 M68 MPH BURLEIGH ND ASOS
&&
JMLocal storm report, Jun 17, 2:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
221 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HAIL BEULAH 47.26N 101.78W
06/17/2010 M0.88 INCH MERCER ND EMERGENCY MNGR
&&
JMLocal storm report, Jun 17, 2:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
225 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL UNDERWOOD 47.46N 101.14W
06/17/2010 E0.88 INCH MCLEAN ND LAW ENFORCEMENT
&&
JMSpecial weather statement, Jun 17, 2:30 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT THU JUN 17 2010 NDZ001>003-009>011-017>019-021-031-032-172015- BILLINGS ND-BURKE ND-DIVIDE ND-DUNN ND-GOLDEN VALLEY ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MOUNTRAIL ND-RENVILLE ND-WARD ND-WILLIAMS ND- 230 PM CDT THU JUN 17 2010 ...SPECIAL WEATHER STATEMENT FOR MCKENZIE...DUNN...DIVIDE... NORTHWESTERN RENVILLE...NORTHWESTERN WARD...WILLIAMS...MOUNTRAIL... NORTHERN BILLINGS...NORTHERN GOLDEN VALLEY...WESTERN MERCER...BURKE AND NORTHWESTERN MCLEAN COUNTIES UNTIL 315 PM CDT/215 PM MDT/... AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A NUMBER OF SHOWERS AND THUNDERSTORMS ACROSS NORTHWEST AND WEST CENTRAL NORTH DAKOTA. FUNNEL CLOUDS ARE POSSIBLE WITH THESE STORMS...EVEN WEAKER DEVELOPING SHOWERS. THESE WEAK FUNNELS RARELY REACH THE GROUND. HOWEVER...BE PREPARED TO SEEK SHELTER IF A FUNNEL CLOUD LOWERS TOWARDS THE GROUND. WIND GUSTS UP TO 50 MPH ARE ALSO POSSIBLE WITH THESE STORMS. THESE STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. KINNEY
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 9:12 PM CDT | Severe Thunderstorm Warning | BIS | Golden Valley | 63 min |
| Jun 16, 9:28 PM CDT | Severe Thunderstorm Warning | BIS | Golden Valley, McKenzie | 47 min |
| Jun 16, 9:50 PM CDT | Areal Flood Advisory | BIS | Billings, Golden Valley, McKenzie | 3 hr |
| Jun 16, 10:10 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 50 min |
| Jun 16, 11:06 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, Mountrail | 54 min |
| Jun 16, 11:17 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Mountrail, Williams | 43 min |
| Jun 16, 11:42 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Morton | 63 min |
| Jun 16, 11:56 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Mountrail, Renville, Ward | 64 min |
| Jun 17, 12:05 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder, Logan, McIntosh | 55 min |
| Jun 17, 12:26 AM CDT | Areal Flood Advisory | BIS | Burke, Divide, Dunn, McKenzie, Mountrail, Renville and 2 more | 6 hr |
| Jun 17, 12:46 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Burke, Mountrail, Renville, Ward | 59 min |
| Jun 17, 12:47 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Sheridan, Wells | 58 min |
| Jun 17, 12:55 AM CDT | Flash Flood Warning | BIS | Dunn, McKenzie, Mountrail | 6 hr |
| Jun 17, 2:33 AM CDT | Areal Flood Advisory | BIS | Adams, Billings, Bowman, Dunn, Golden Valley, Hettinger and 3 more | 5 hr |
| Jun 17, 2:41 AM CDT | Areal Flood Advisory | BIS | Dickey, LaMoure | 3 hr |
| Jun 17, 2:54 AM CDT | Areal Flood Advisory | BIS | Foster, Stutsman | 3 hr |
| Jun 17, 2:54 AM CDT | Flash Flood Warning | BIS | Adams, Bowman, Grant, Hettinger, Slope, Stark | 6 hr |
| Jun 17, 4:55 AM CDT | Wind Advisory | BIS | Bottineau, Burke, Divide, McHenry, Mountrail, Pierce and 3 more | 38 hr |
| Jun 17, 4:56 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton, Sioux | 34 min |
| Jun 17, 5:05 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 40 min |
| Jun 17, 5:43 AM CDT | Areal Flood Advisory | BIS | Burleigh, Morton | 106 min |
| Jun 17, 6:44 AM CDT | Flash Flood Warning | BIS | Morton, Oliver | 5 hr |
| Jun 17, 7:13 AM CDT | Areal Flood Advisory | BIS | Foster, Stutsman | 71 min |
| Jun 17, 8:06 AM CDT | Areal Flood Advisory | BIS | Morton | 3 hr |
| Jun 17, 11:01 AM CDT | Areal Flood Warning | BIS | Morton | 22 hr |
| Jun 17, 11:52 AM CDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 38 min |
| Jun 17, 12:28 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Kidder, Stutsman, Wells | 52 min |
| Jun 17, 12:30 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 60 min |
| Jun 17, 1:56 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer, Oliver | 64 min |
| Jun 17, 2:07 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder, McLean, Oliver | 53 min |
| Jun 17, 2:14 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Logan, Stutsman | 61 min |
| Jun 17, 2:24 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 66 min |
| Jun 17, 2:51 PM CDT | Severe Thunderstorm Warning | BIS | Pierce, Rolette | 39 min |
| Jun 17, 2:54 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 66 min |
| Jun 17, 3:04 PM CDT | Tornado Warning | BIS | Stutsman | 26 min |
| Jun 17, 3:15 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman, Wells | 60 min |
| Jun 17, 3:21 PM CDT | Tornado Warning | BIS | Stutsman | 24 min |
| Jun 17, 3:27 PM CDT | Tornado Warning | BIS | Wells | 33 min |
| Jun 17, 3:33 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Ward | 57 min |
| Jun 17, 3:43 PM CDT | Tornado Warning | BIS | Foster, Stutsman | 32 min |
| Jun 17, 3:47 PM CDT | Areal Flood Advisory | BIS | McKenzie, Williams | 115 min |
| Jun 17, 3:54 PM CDT | Areal Flood Advisory | BIS | McHenry, Ward | 4 hr |
| Jun 17, 3:57 PM CDT | Tornado Warning | BIS | Foster | 14 min |
| Jun 17, 4:01 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Pierce, Rolette | 59 min |
| Jun 17, 4:02 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville, Ward | 58 min |
| Jun 17, 4:06 PM CDT | Flash Flood Warning | BIS | McHenry, Ward | 117 min |
| Jun 17, 4:08 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Renville | 52 min |
| Jun 17, 4:14 PM CDT | Tornado Warning | BIS | Foster | 16 min |
| Jun 17, 4:32 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Ward | 28 min |
| Jun 17, 4:44 PM CDT | Areal Flood Advisory | BIS | Bottineau, McHenry, Renville, Rolette | 4 hr |
| Jun 17, 4:58 PM CDT | Flash Flood Warning | BIS | Ward | 6 hr |
| Jun 17, 6:26 PM CDT | Areal Flood Advisory | BIS | Burke, Renville, Ward | 3 hr |
Nearby
Tornado Warnings in North Dakota, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.